Oh, how I wish that we had known about this forum when my husband was walking down the long winding colon cancer road. We had to figure out the answers to questions like this one on our own. I would have been so reassuring for him to hear from you kind people about steroid-induced anger and mania, to know that he wasn't alone in experiencing this. Which is why I started a blog for colon cancer patients after his death, with the hope that sharing what we learned might lessen the suffering of others. How really inspiring that so many other patients are doing that same thing every day in this forum.
I agree completely with Eric, that personalities DO change as a result of chemo-- hopefully for the better. My own experience was that yes, my husband was definitely affected by the Decadron-- it made him unreasonably euphoric for about 24 hours, and then quick to rage in the days that followed. But that was the short-term effect. The long-term effect was that he became SO much more compassionate towards the suffering of others; his focus on himself lessened dramatically and his concern for others grew a hundredfold-- he became a much bigger, kinder person. His heart opened wide.
Judging from what I've seen on this forum, these changes do not seem to be unique to my husband. Yes, the rages ("grumpiness" would be an almost laughable understatement, in my experience) are really hard on the family and loved ones, but when the chemo is over, the compassion that emerges is astonishingly beautiful. I believe that it grew out of the suffering.
Just a long-term perspective from one who has been there...